Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 82, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 1, 2022, 8:58 PM EDT for Lake County, Orange County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2022, 8:58 PM EDT (00:58 UTC)
- Expired
- Aug 1, 2022, 9:21 PM EDT
- In force
- 23 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lake County, FL, Orange County, FL
The radar
The Melbourne radar (KMLB), 113 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 1.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 945 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
915
WUUS52 KMLB 020058
SVRMLB
FLC069-095-020145-
/O.NEW.KMLB.SV.W.0082.220802T0058Z-220802T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
858 PM EDT Mon Aug 1 2022
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Central Lake County in east central Florida...
Northwestern Orange County in east central Florida...
* Until 945 PM EDT.
* At 857 PM EDT, a severe thunderstorm was located near Zellwood,
moving north at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Apopka, Eustis, Mount Dora, Mount Plymouth and Zellwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Melbourne.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2861 8156 2862 8168 2885 8168 2885 8145
TIME...MOT...LOC 0057Z 199DEG 7KT 2868 8161
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Rodriguez2 follow-up statements
132
WWUS52 KMLB 020110
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
910 PM EDT Mon Aug 1 2022
FLC069-095-020145-
/O.CON.KMLB.SV.W.0082.000000T0000Z-220802T0145Z/
Lake FL-Orange FL-
910 PM EDT Mon Aug 1 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR CENTRAL LAKE AND NORTHWESTERN ORANGE COUNTIES...
At 910 PM EDT, a severe thunderstorm was located over Zellwood,
moving north at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Apopka, Eustis, Mount Dora, Mount Plymouth and Zellwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Melbourne.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2865 8154 2866 8168 2885 8168 2885 8145
TIME...MOT...LOC 0110Z 199DEG 8KT 2871 8160
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Rodriguez070
WWUS52 KMLB 020121
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
921 PM EDT Mon Aug 1 2022
FLC069-095-020130-
/O.CAN.KMLB.SV.W.0082.000000T0000Z-220802T0145Z/
Lake FL-Orange FL-
921 PM EDT Mon Aug 1 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAKE AND NORTHWESTERN
ORANGE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Melbourne.
LAT...LON 2865 8154 2866 8168 2885 8168 2885 8145
TIME...MOT...LOC 0118Z 199DEG 7KT 2873 8159
$$
RodriguezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:56 PM EDT, 5 hours 2 minutes earlier.
Area forecast discussion, Aug 1, 3:56 PM EDT, 5 hours 2 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 356 PM EDT Mon Aug 1 2022 .DISCUSSION... ...Rain Chances Climbing This Week, Heat Remains... Rest of Today-Tonight...After generally isolated showers along the sea breeze during the late morning and early afternoon, lightning storms are beginning to develop as of around 330pm. As the sea breeze moves inland through late afternoon and into the evening, showers and storms are expected to become scattered, with a collision occurring over the far interior. Significant dry air lingering in the mid and upper levels and cooler 500mb temperatures (~-7.5C) may lead to a few strong storms, especially along the boundary collision. Overall, any stronger storms today will be capable of wind gusts up to around 50mph, lightning strikes, and small hail. Slow storm motions could also lead to locally heavy rainfall, with 1-3" falling over an area in a short period of time. This could produce minor flooding across low lying and poor drainage areas. CAMs have been trending towards a later collision (around 7-8pm), which would also mean a later end to any convection. So, have added in a chance of showers this evening, with isolated activity possibly lingering into the late evening. Southeast flow around 10mph behind the sea breeze will become light and generally southerly overnight. Highs in the lower 90s along the coast and mid 90s inland will "cool" to the mid to upper 70s late tonight into Tuesday morning. Tuesday-Thursday (modified previous)... The Atlantic ridge will remain draped over central Florida through mid week with predominate south to southeasterly flow. Then, beginning to back east to southeasterly by late week, as the ridge axis nudges northwards. Guidance indicates that weak troughing will setup over northern Florida by Tuesday. Additionally, weak pulses of energy are expected near the area through Wednesday, as a weak inverted trough continues to diminish while approaching the east coast of Florida. Scattered to numerous showers and lightning storms are expected across central Florida each afternoon. The highest chances for rain on Tuesday will be across the interior (~50-60%) with lower chances nearshore (~30-40%). By Wednesday, models continue to hint at a layer of dry air advecting into the region, with PWATs falling to below 1.5" again. Should this happen, the 30-60% PoPs from east to west across the forecast area are overdone and will likely need to be diminished during future updates. By Thursday, moisture looks to return, with PoPs 20-50%. Drier air and cooler temps (~-7C) aloft will mean that any strong storms that develop will have the potential to produce wind gusts up to 50 mph, frequent lightning strikes, heavy rainfall, minor flooding, and small hail. High temperatures will reach the low 90s along the coast and mid 90s inland, with lows expected to drop into the low to upper 70s. Friday-Monday (modified previous)... As the Atlantic ridge shifts northward, models signal that an inverted trough will develop over the western Atlantic and approach the state of Florida through the weekend. The aforementioned trough will bring a surge of moisture across central Florida and aid in the development of primarily scattered to numerous sea breeze driven showers and lightning storms each afternoon. Some storms will have the potential to become strong with gusty winds, frequent lightning strikes, and heavy rainfall possible. A more east to southeasterly wind component should help bring temperatures down slightly with afternoon highs forecast to top out in the upper 80s to mid 90s. Expect low temperatures to reach the low to mid 70s. && .AVIATION... VCTS will move into the interior sites later this afternoon in association with the East Coast sea breeze. TEMPOs in effect at interior sites starting around 21Z for some reduced CIGs and VIS, ending by 00-01Z. Coastal TAF sites will avoid VCTS this afternoon, as the sea breeze has already started moving inland. Once conditions clear out, winds will go calm overnight, primarily out of the S. Tomorrow morning, VCTS at the Treasure and Space Coasts beginning around 16Z before moving inland to the interior beginning at 17Z. Winds SW-SE at 7-11 kt. && .MARINE... Rest of Today-Tonight...Mainly dry across the Atlantic waters this afternoon, with higher coverage of showers and storms over the interior. A few showers may develop again late tonight into early Tuesday morning offshore from the Treasure Coast. SE winds around 10-12kts this afternoon veering SW and diminishing to 5-10kts through daybreak. Seas 2-3ft. Tuesday-Friday (modified previous)... Favorable boating conditions are forecast to continue through the workweek. The Atlantic ridge will remain elongated across the area with south to southeasterly winds becoming east to southeasterly mid to late week as the ridge axis begins to nudge northward. Expect winds around 10kts to develop each afternoon along the coast with the sea breeze. Seas around 2ft, with up to 3ft possible at times north of the Cape. && .PRELIMINARY POINT TEMPS/POPS... DAB 93 75 94 74 / 20 20 40 30 MCO 97 76 96 75 / 40 30 60 20 MLB 91 77 92 76 / 20 10 50 20 VRB 91 75 93 73 / 20 10 40 20 LEE 95 77 94 76 / 40 30 70 30 SFB 96 77 95 75 / 40 20 60 20 ORL 97 78 97 78 / 40 30 60 20 FPR 91 74 91 73 / 30 10 40 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Leahy/Kelly/Tollefsen/Law
Hazardous weather outlook, Aug 1, 10:44 AM EDT, 10 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1044 AM EDT Mon Aug 1 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-012000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1044 AM EDT Mon Aug 1 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Isolated to scattered thunderstorms are possible this afternoon and evening, especially along the east coast sea breeze and west of Interstate 95. Stronger storms may produce gusty winds up to 50 mph, frequent lightning strikes, and small hail. Slow and erratic storm motions could lead to locally heavy rainfall of 1 to 3 inches in a short period of time which could lead to minor flooding of low-lying and poor drainage areas. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .EXCESSIVE HEAT IMPACT... Highs will reach the low 90s near the coast and the mid 90s across the interior. Afternoon heat indices will generally range from 100 to 105, especially west of I-95. Heat indices in Okeechobee County may reach up to 106 to 107 this afternoon. If outdoors today, make sure to stay hydrated and take plenty of breaks in air conditioned spaces. Also, never leave children or pets in a vehicle unattended. .MARINE THUNDERSTORM GUST IMPACT... Isolated thunderstorms that develop over inland lakes and along the coast later today will be capable of producing wind gusts of 30 to 40 knots. Storm motions will be slow and erratic. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Coverage of rain and lightning storms will gradually increase this week, especially during the latter half of the week, as moisture increases. The east coast sea breeze will continue to focus the highest coverage of afternoon and evening storms along and west of Interstate 95. The strongest storms will be capable of gusty winds, frequent lightning strikes, and torrential downpours. Afternoon temperatures in the low to mid 90s and peak heat index values of 100 to 105 are expected through the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Tollefsen/Leahy/Schaper
In the hours before
Special weather statement, Aug 1, 8:22 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Melbourne FL
822 PM EDT Mon Aug 1 2022
FLZ045-144-020045-
Orange FL-Southern Lake County FL-
822 PM EDT Mon Aug 1 2022
...A strong thunderstorm will impact portions of south central Lake
and southwestern Orange Counties through 845 PM EDT...
At 822 PM EDT, Doppler radar was tracking a strong thunderstorm over
Oakland, or near Winter Garden. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Apopka, Ocoee, Winter Garden, Windermere and Bay Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2840 8173 2865 8175 2865 8153 2839 8154
TIME...MOT...LOC 0022Z 262DEG 1KT 2854 8165
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
RodriguezSpecial weather statement, Aug 1, 8:44 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Melbourne FL
844 PM EDT Mon Aug 1 2022
FLZ045-144-020115-
Orange FL-Southern Lake County FL-
844 PM EDT Mon Aug 1 2022
...Strong thunderstorms will impact portions of south central Lake
and southwestern Orange Counties through 915 PM EDT...
At 844 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lake Apopka to Horizon West. These storms were
nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Apopka, Ocoee, Winter Garden, Windermere and Bay Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2870 8175 2837 8171 2837 8155 2870 8153
TIME...MOT...LOC 0044Z 177DEG 2KT 2863 8162 2845 8162
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
RodriguezThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:22 PM EDT | Special Weather Statement | MLB | Lake | 23 min |
| Aug 1, 8:44 PM EDT | Special Weather Statement | MLB | Lake | 31 min |
| Aug 1, 8:52 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange | 36 min |
| Aug 1, 9:24 PM EDT | Special Weather Statement | MLB | Orange | 36 min |
| Aug 1, 9:51 PM EDT | Special Weather Statement | MLB | Orange | 39 min |
| Aug 1, 10:19 PM EDT | Special Weather Statement | MLB | Orange | 26 min |
| Aug 1, 10:33 PM EDT | Special Weather Statement | MLB | Lake | 27 min |
| Aug 1, 10:37 PM EDT | Special Marine Warning | MLB | 113 min | |
| Aug 1, 10:42 PM EDT | Special Weather Statement | MLB | Osceola | 33 min |
| Aug 1, 11:13 PM EDT | Special Weather Statement | MLB | Osceola | 32 min |
| Aug 2, 2:20 PM EDT | Special Marine Warning | MLB | 55 min | |
| Aug 2, 2:25 PM EDT | Special Weather Statement | MLB | Brevard | 35 min |
| Aug 2, 3:05 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 40 min |
| Aug 2, 3:25 PM EDT | Special Weather Statement | MLB | Volusia | 50 min |
| Aug 2, 3:32 PM EDT | Severe Thunderstorm Warning | MLB | Seminole, Volusia | 19 min |
| Aug 2, 6:20 PM EDT | Special Weather Statement | MLB | Orange | 25 min |
| Aug 2, 6:31 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 44 min |
| Aug 2, 6:44 PM EDT | Areal Flood Advisory | MLB | Osceola | 2 hr |
| Aug 2, 6:44 PM EDT | Special Weather Statement | MLB | Lake | 31 min |
| Aug 2, 6:54 PM EDT | Areal Flood Advisory | MLB | Lake, Orange | 111 min |
| Aug 2, 7:04 PM EDT | Special Weather Statement | MLB | Osceola | 26 min |
| Aug 2, 7:10 PM EDT | Special Weather Statement | MLB | Orange | 35 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.